Alert archive / New York / Wind Advisories in 2007
Wind Advisory 3, NWS Binghamton, NY
NWS Binghamton, NY issued this wind advisory at Dec 23, 2007, 4:02 AM EST for 17 counties in New York; 7 counties in Pennsylvania. It took effect at Dec 23, 2007, 1:00 PM EST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Dec 23, 2007, 4:02 AM EST (09:02 UTC)
- In effect from
- Dec 23, 2007, 1:00 PM EST
- Expired
- Dec 23, 2007, 9:56 PM EST
- In force
- 9 hr
- Issued by
- NWS Binghamton, NY
All 24 counties
Broome County, NY, Cayuga County, NY, Chemung County, NY, Chenango County, NY, Cortland County, NY, Delaware County, NY, Madison County, NY, Oneida County, NY, Onondaga County, NY, Otsego County, NY, Schuyler County, NY, Seneca County, NY, Steuben County, NY, Sullivan County, NY, Tioga County, NY, Tompkins County, NY, Yates County, NY, Bradford County, PA, Lackawanna County, PA, Luzerne County, PA, Pike County, PA, Susquehanna County, PA, Wayne County, PA, Wyoming County, PA
The radar
The Binghamton radar (KBGM), 4 km from the middle of the area, began a volume at 09:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Albany, NY (KALY), launched 00:00Z, 9.0 hours before the alert went out and 186 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 600 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 199 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS71 KBGM 230902 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 402 AM EST SUN DEC 23 2007 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-231715- /O.UPG.KBGM.HW.A.0001.071223T1200Z-071224T0500Z/ /O.NEW.KBGM.WI.Y.0003.071223T1800Z-071224T0300Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 402 AM EST SUN DEC 23 2007 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM EST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. MODERATE SOUTH TO SOUTHEAST WINDS WILL DEVELOP TODAY AHEAD OF AN APPROACHING COLD FRONT. WIND SPEEDS WILL INCREASE BY EARLY AFTERNOON TO BETWEEN 15 AND 30 MPH AT LOWER VALLEY ELEVATIONS...AND TO 30 TO 40 MPH ON THE HILLTOPS. WINDS ARE EXPECTED TO FREQUENTLY GUST TO AROUND 40 MPH IN THE VALLEYS AND UP TO 55 MPH OVER THE HIGHER TERRAIN. THE STRONGEST WIND GUSTS ARE MOST LIKELY TO OCCUR JUST AS THE COLD FRONT IS MOVING THROUGH THE REGION. THE FRONT IS EXPECTED TO REACH PENN YAN AND ELMIRA AROUND 4 PM...THE INTERSTATE 81 CORRIDOR FROM SYRACUSE TO WILKES BARRE AROUND 6 PM...AND WILL MOVE EAST OF THE CATSKILLS AND POCONOS AROUND 8 PM. MOVE INTO THE CENTRAL SOUTHERN TIER AND FINGER LAKES REGION AROUND 3 PM...AND EXIT THE WESTERN CATSKILLS...MOHAWK VALLEY AND POCONOS AROUND 7 PM. AFTER THE FRONT MOVES THROUGH...WINDS WILL SHIFT ABRUPTLY TO THE SOUTHWEST...AND CONTINUE TO BE GUSTY BETWEEN 40 AND 50 MPH THIS EVENING...BEFORE SUBSIDING OVERNIGHT. WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS ARE EXPECTED TO REACH AT LEAST 30 MPH AND/OR FREQUENT GUSTS BETWEEN 45 AND 55 MPH. WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES, POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS...ESPECIALLY HOLIDAY DECORATIONS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA YOU SHOULD KEEP A FIRM GRIP ON THE WHEEL. THIS IS ESPECIALLY NECESSARY FOR THOSE TRAVELING IN HIGH PROFILE VEHICLES...AND ALONG EAST TO WEST ROADWAYS. $$ JAB
4 follow-up statements
000 WWUS71 KBGM 231039 CCA NPWBGM URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE BINGHAMTON NY 538 AM EST SUN DEC 23 2007 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-231900- /O.UPG.KBGM.HW.A.0001.071223T1200Z-071224T0500Z/ /O.COR.KBGM.WI.Y.0003.071223T1800Z-071224T0300Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 538 AM EST SUN DEC 23 2007 ...WIND ADVISORY IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM EST THIS EVENING... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 10 PM EST THIS EVENING. THE HIGH WIND WATCH IS NO LONGER IN EFFECT. MODERATE SOUTH TO SOUTHEAST WINDS WILL DEVELOP TODAY AHEAD OF AN APPROACHING COLD FRONT. WIND SPEEDS WILL INCREASE BY EARLY AFTERNOON TO BETWEEN 15 AND 30 MPH AT LOWER VALLEY ELEVATIONS...AND TO 30 TO 40 MPH ON THE HILLTOPS. WINDS ARE EXPECTED TO FREQUENTLY GUST TO AROUND 40 MPH IN THE VALLEYS AND UP TO 55 MPH OVER THE HIGHER TERRAIN. THE STRONGEST WIND GUSTS ARE MOST LIKELY TO OCCUR JUST AS THE COLD FRONT IS MOVING THROUGH THE REGION. THE FRONT IS EXPECTED TO REACH PENN YAN AND ELMIRA AROUND 4 PM...THE INTERSTATE 81 CORRIDOR FROM SYRACUSE TO WILKES BARRE AROUND 6 PM. THE FRONT WILL THEN MOVE EAST OF THE CATSKILLS AND POCONOS AROUND 8 PM. AFTER THE FRONT MOVES THROUGH...WINDS WILL SHIFT ABRUPTLY TO THE SOUTHWEST...AND CONTINUE TO BE GUSTY BETWEEN 40 AND 50 MPH THIS EVENING...BEFORE SUBSIDING OVERNIGHT. WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS ARE EXPECTED TO REACH AT LEAST 30 MPH AND/OR FREQUENT GUSTS BETWEEN 45 AND 55 MPH. WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES, POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS...ESPECIALLY HOLIDAY DECORATIONS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA YOU SHOULD KEEP A FIRM GRIP ON THE WHEEL. THIS IS ESPECIALLY NECESSARY FOR THOSE TRAVELING IN HIGH PROFILE VEHICLES...AND ALONG EAST TO WEST ROADWAYS. $$ JAB
000 WWUS71 KBGM 231609 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 1109 AM EST SUN DEC 23 2007 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-240000- /O.CON.KBGM.WI.Y.0003.071223T1800Z-071224T0300Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 1109 AM EST SUN DEC 23 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. MODERATE SOUTH TO SOUTHEAST WINDS WILL DEVELOP TODAY AHEAD OF AN APPROACHING COLD FRONT. WIND SPEEDS WILL INCREASE BY EARLY AFTERNOON TO BETWEEN 15 AND 30 MPH AT LOWER VALLEY ELEVATIONS... AND TO 30 TO 40 MPH ON THE HILLTOPS. WINDS ARE EXPECTED TO FREQUENTLY GUST TO AROUND 40 MPH IN THE VALLEYS AND UP TO 55 MPH OVER THE HIGHER TERRAIN. THE STRONGEST WIND GUSTS ARE MOST LIKELY TO OCCUR JUST AS THE COLD FRONT IS MOVING THROUGH THE REGION. THE FRONT IS EXPECTED TO REACH PENN YAN AND ELMIRA AROUND 5 PM...THE INTERSTATE 81 CORRIDOR FROM SYRACUSE TO WILKES BARRE AROUND 7 PM. THE FRONT WILL THEN MOVE EAST OF THE CATSKILLS AND POCONOS AROUND 9 PM. AFTER THE FRONT MOVES THROUGH...WINDS WILL SHIFT ABRUPTLY TO THE SOUTHWEST...AND CONTINUE TO BE GUSTY BETWEEN 40 AND 50 MPH THIS EVENING...BEFORE SUBSIDING OVERNIGHT. WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS ARE EXPECTED TO REACH AT LEAST 30 MPH AND/OR FREQUENT GUSTS BETWEEN 45 AND 55 MPH. WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES... POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS...ESPECIALLY HOLIDAY DECORATIONS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA YOU SHOULD KEEP A FIRM GRIP ON THE WHEEL. THIS IS ESPECIALLY NECESSARY FOR THOSE TRAVELING IN HIGH PROFILE VEHICLES...AND ALONG EAST TO WEST ROADWAYS. $$
000 WWUS71 KBGM 232106 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 406 PM EST SUN DEC 23 2007 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-240300- /O.CON.KBGM.WI.Y.0003.000000T0000Z-071224T0300Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 406 PM EST SUN DEC 23 2007 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM EST THIS EVENING. MODERATE SOUTH TO SOUTHEAST WINDS HAVE DEVELOPED TODAY AHEAD OF AN APPROACHING COLD FRONT. WIND SPEEDS HAVE INCREASES TO BETWEEN 15 AND 25 MPH AT LOWER VALLEY ELEVATIONS...AND TO 25 TO 35 MPH ON THE HILLTOPS. WINDS ARE EXPECTED TO FREQUENTLY GUST TO AROUND 40 MPH IN THE VALLEYS AND UP TO 55 MPH OVER THE HIGHER TERRAIN. THE STRONGEST WIND GUSTS ARE MOST LIKELY TO OCCUR JUST AS THE COLD FRONT IS MOVING THROUGH THE REGION. THE FRONT IS EXPECTED TO REACH PENN YAN AND ELMIRA AROUND 5 PM...THE INTERSTATE 81 CORRIDOR FROM SYRACUSE TO WILKES BARRE AROUND 7 PM. THE FRONT WILL THEN MOVE EAST OF THE CATSKILLS AND POCONOS AROUND 9 PM. AFTER THE FRONT MOVES THROUGH...WINDS WILL SHIFT ABRUPTLY TO THE SOUTHWEST...AND CONTINUE TO BE STRONG WITH GUSTS BETWEEN 35 AND 50 MPH THIS EVENING...BEFORE SUBSIDING OVERNIGHT. WIND ADVISORIES ARE ISSUED WHEN SUSTAINED WIND SPEEDS ARE EXPECTED TO REACH AT LEAST 30 MPH AND/OR FREQUENT GUSTS BETWEEN 45 AND 55 MPH. WINDS OF THIS MAGNITUDE COULD CAUSE MINOR DAMAGE TO TREES... POWER LINES AND WEAKER STRUCTURES. PERSONS IN THE ADVISORY AREA SHOULD SECURE ALL LOOSE OBJECTS...ESPECIALLY HOLIDAY DECORATIONS. IF YOU ARE TRAVELING THROUGH THE ADVISORY AREA YOU SHOULD KEEP A FIRM GRIP ON THE WHEEL. THIS IS ESPECIALLY NECESSARY FOR THOSE TRAVELING IN HIGH PROFILE VEHICLES...AND ALONG EAST TO WEST ROADWAYS. $$
000 WWUS71 KBGM 240256 NPWBGM URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE BINGHAMTON NY 956 PM EST SUN DEC 23 2007 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-240400- /O.CAN.KBGM.WI.Y.0003.000000T0000Z-071224T0300Z/ NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD- SUSQUEHANNA-NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE- SOUTHERN WAYNE- 956 PM EST SUN DEC 23 2007 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS CANCELLED THE WIND ADVISORY. THE COLD FRONT THAT BROUGHT STRONG WINDS TO THE REGION THIS EVENING HAS MOVED EAST OF THE AREA...WITH WINDS GRADUALLY WEAKENING IN ITS WAKE. THROUGH THE REMAINDER OF THE EVENING HOURS...EXPECT WINDS OF 20 TO 30 MPH AND GUSTS TO 40 MPH. AFTER MIDNIGHT...WINDS WILL SUBSIDE TO 15 TO 25 MPH WITH GUSTS TO 30 MPH. $$ ARNOTT
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this wind advisory went out at Dec 23, 2:19 AM EST, 1 hour 43 minutes earlier.
Area forecast discussion, Dec 23, 2:19 AM EST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BINGHAMTON NY
219 AM EST SUN DEC 23 2007
.SYNOPSIS...
A SOUTHEAST WIND FLOW OFF THE ATLANTIC OCEAN WILL KEEP CLOUDS IN
CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA TONIGHT. LOW PRESSURE
MOVING INTO THE GREAT LAKES WILL SPREAD STRONG WINDS AND RAIN INTO
THE REGION SUNDAY. BEHIND THE STORM WILL BE COLDER AIR AND LAKE
EFFECT SNOW SHOWERS MONDAY AND TUESDAY.
&&
.NEAR TERM /UNTIL 6 AM THIS MORNING/...
SE LOW LEVEL WINDS TO SHIFT TO S TONIGHT AS THE SFC HIGH MOVES
FURTHER OFFSHORE AND UL RIDGE PASSES TO EAST. SOME ADDED MOISTURE
COMBINED WITH WEAK LIFT COULD CAUSE A FEW SHOWERS TONIGHT
ESPECIALLY LATE. WITH TEMPERATURES AT THE SFC NEAR FREEZING
EAST OF INTERSTATE 81 ANYTHING WHICH FALLS COULD BE FROZEN OR
FREEZING. AMOUNTS WILL BE ONLY A FEW HUNDREDTHS AT BEST.
&&
.SHORT TERM /6 AM THIS MORNING THROUGH TUESDAY/...
SUNDAY THE BIGGEST PROBLEM THIS WEEK WITH STRONG WINDS AND HEAVY
RAIN EXPECTED. HAVE GONE WITH A FLOOD WATCH AND CONTINUED WITH THE
HIGH WIND WATCH. FOR THE FLOOD WATCH DETAILS ARE IN THE HYDRO
SECTION BELOW. PLUSES FOR THE WIND WILL BE A GOOD PRESSURE
GRADIENT AND VERY STRONG LLJ OF OVER 50 KTS. AGAINST THE WIND WILL
BE A STABLE LOW LAYER UNDER THE INVERSION. SFC LOW ALSO WELL WEST
AND NORTH OF CWA. THE BEST WIND WILL BE IN THE AFTERNOON UNTIL
THE COLD FRONT PASSES. ATTM IT LOOKS LIKE AN WIND ADVISORY EVENT
WITH ISOLATED DAMAGE MAINLY ACROSS THE HIGHER TERRAIN. RAIN COULD
HELP THE MIX DOWN THE STRONG WINDS IF IT ISNT WIDESPREAD AND
STEADY. STILL TIME WITH THE WIND WATCH SINCE ALMOST A DAY AWAY.
A STRONG COLD FRONT GOES THROUGH AROUND 00Z. THIS COULD HAVE
GUSTIER WINDS AND HEAVY RAIN. THE RAIN WILL QUICKLY CHANGE TO SNOW
DURING THE EVENING BEFORE ENDING. SNOW AMOUNTS SHOULD BE LESS THAN
AN INCH. 850 TEMPS ABOUT 15 DEGREES C IN 12 HOURS SO LAKE EFFECT
WILL NOT TAKE LONG TO DEVELOP. WITH THE SFC LOW NORTH OF CWA NEAR
JAMES BAY THE LOW LEVEL FLOW WILL BE SE TO E. THIS IS NOT GOOD FOR
ADVISORY AMOUNTS. FOR LATE SUNDAY NIGHT INTO MONDAY SCT SNOW
SHOWERS EXPECTED WITH LIGHT ACCUMULATIONS FOR CENTRAL NY AND THE
NRN TIER OF NE PA.
A SECONDARY FRONT GOES THROUGH LATE MONDAY SHIFTING THE WINDS
ENOUGH THAT THE LAKE EFFECT COULD GET INTO THE FAR NRN PART OF THE
CWA SUCH AS SYR AND UCA AND POINTS NORTH. THERE COULD BE A SHORT
BURST OF SNOW WITH THE ADDED DYNAMICS OF THE FRONT AND ASSOCIATED
UL SHORT WAVE. BY LATE TUESDAY A LARGE SFC HIGH IS TRYING TO PUSH
IN WITH DRIER AND WARMER AIR FROM THE OHIO VALLEY.
&&
.LONG TERM /WEDNESDAY THROUGH SUNDAY/...
ENERGETIC PACIFIC FLOW WILL KEEP THE WEATHER RELATIVELY MILD AND
UNSETTLED FOR THE SECOND HALF OF THIS WEEK AND INTO NEXT WEEKEND.
00Z GFS/GEFS IS IN GOOD AGREEMENT WITH THE 12Z EUROPEAN THROUGH
FRIDAY EVENING...AND THEN THE DIFFERENCES MOUNT HEADING INTO NEXT
WEEKEND.
WEDNESDAY LOOKS GOOD RIGHT NOW WITH A COASTAL SYSTEM WELL OFF
SHORE...AND HIGH PRESSURE IN CONTROL OF OUR WEATHER. A WEAK WAVE
WILL REACH THE REGION WEDNESDAY NIGHT AND ON THURSDAY WITH TEMPS
LOOKING COLD ENOUGH FOR MOSTLY SNOW...ALBEIT QUITE LIGHT.
WE APPEAR TO GET A BRIEF BREAK THURSDAY NIGHT AS HIGH PRESSURE
CRESTS OVERHEAD BEHIND THE WAVE...BUT THEN THE NEXT SYSTEM EJECTS
NORTHEAST OUT OF THE PLAINS FOR FRIDAY...WITH WARMER TEMPS
SUGGESTING A MIX OR EVEN RAIN.
FOR NEXT WEEKEND...OUR WEATHER IS GOING TO BE STRONGLY DEPENDENT
ON HOW FAR SOUTH THE BAROCLINIC ZONE ASSOCIATED WITH THE FRIDAY
WAVE GETS...AND WHERE THE NEXT WAVE OF LOW PRESSURE DEVELOPS ALONG
IT AND TRACKS. FOR NOW...HAVE KEPT CHC POPS THROUGH SUNDAY AS THE
GFS/ECMWF HAVE DIFFERENT TAKES ON BOTH TIMING AND TRACK...WHICH
ALSO HAS BIG IMPLICATIONS FOR PTYPE. IF HISTORY IS A LESSON
THOUGH...IT LOOKS LIKE WE MAY BE HEADED FOR OUR FIFTH STRAIGHT
STORMY SUNDAY. TIME WILL TELL.
&&
.AVIATION /06Z SUNDAY THROUGH THURSDAY/...
TOUGH FLYING DAY ACROSS THE AREA WITH VSBYS/CIGS DETERIORATING
THIS MORNING AS MILD SOUTHEAST FLOW KEEPS LOW CLOUDS ENTRENCED
OVER THE AREA WITH FOG DEVELOPING BY MORNING. LLWS ALSO A PROBLEM
WITH 2KFT WINDS APPROACHING 40KTS IN THE 6-12Z TIMEFRAME.
EXPECT IFR CONDITIONS AT AVP/BGM TO CONTINUE WITH ITH/ELM FALLING
TO IFR OVER THE NEXT 3-6 HOURS. THIS WILL BE DUE TO
CIGS...ALTHOUGH VSBYS WILL FALL TO MVFR AND PERHAPS IFR DURING THE
MORNING AS WELL AS FOG DEVELOPS. AT RME/SYR...REMAINING VFR CIGS
WILL DETERIORATE TO MVFR OVER THE NEXT 2 HOURS...WITH CONTINUED
MVFR THROUGH THE DAY. SOME SHRA ARE POSSIBLE DURING THE
MORNING/EARLY AFTERNOON...BUT THIS PRECIPITATION WILL BE LIGHT.
STRONG COLD FRONT PASSES THROUGH THE TAF SITES IN THE 21-02Z
TIMEFRAME WITH A PERIOD OF MODERATE RAINFALL...IFR
CONDITIONS...AND CONTINUED LLWS WITH 2KFT SOUTHERLY FLOW REACHING
50KTS. SURFACE WINDS COULD BRIEFLY HIT 25-35G45KTS AT FROPA...BUT
WITH UNCERTAINTY ON THIS...HAVE NOT INCLUDED WINDS TO THIS
STRENGTH IN THIS TAF PACKAGE...AND HAVE LEANED TOWARDS 20-30KTS.
SOME THUNDER IS NOT OUT OF THE QUESTION AS THE FRONT PASSES...BUT
CERTAINTY ON THIS REMAINS LOW...SO HAVE NOT INCLUDED IT IN THIS
PACKAGE. IT IT DOES OCCUR...THE HIGHER WIND GUSTS MENTIONED ABOVE
WILL BECOME MORE LIKELY.
BEHIND THE FRONT...IMPROVEMENT TO VFR AT ELM/BGM/AVP WITH
UNRESTRICTED SHRA. IMPROVEMENT TO MVFR /DUE TO CIGS/ IS EXPECTED
AT ITH/RME/SYR IN UNRESTRICTED SHRA.
SOUTHEASTERLY WINDS AROUND 10KTS FOR THE REMAINDER OF THE
OVERNIGHT WILL INCREASE TO 12G20KTS DURING THE MORNING...THEN
INCREASING TO 20G30KTS AS THE FRONT ARRIVES...WITH THE
AFOREMENTIONED POSSIBILITY OF SOMEWHAT HIGHER WINDS AT FROPA.
BEHIND THE FRONT...WEST-SOUTHWEST WINDS 15G25KTS ARE EXPECTED.
FOR THE LATE SUNDAY NIGHT THROUGH THURSDAY PERIOD...IMPROVEMENT TO
VFR AT ALL SITES SHOULD OCCUR IF IT HASNT ALREADY IN THE 6-12Z
TIMEFRAME SUNDAY NIGHT UNDER GUSTY WESTERLY FLOW. DURING THE DAY
MONDAY...EXPECT GRADUAL DETERIORATION IN CONDITIONS WITH MVFR CIGS
AT SYR/RME/ITH/BGM/ELM BY AFTERNOON. SOME SHSN POSSIBLE AT SYR/RME
DURING THE AFTERNOON AS WELL. SOME SHSN AND MVFR CIGS WILL PERSIST
THROUGH MONDAY NIGHT...AT SYR/RME/ITH/BGM/ELM PERHAPS EXPANDING
INTO AVP AS WELL. THE MVFR CIGS MAY PERSIST THROUGH TUESDAY WITH
PERHAPS AVP IMPROVING TO VFR BY THIS POINT.
IMPROVEMENT TO VFR AT ALL SITES IS EXPECTED TUESDAY NIGHT WITH VFR
CONDITIONS THROUGH WEDNESDAY NIGHT. SOME SHSN COULD BRING
RESTRICTIONS BY THURSDAY.
&&
.HYDROLOGY...
HAVE ISSUED A FLOOD WATCH FOR THE ENTIRE CWA. POTENTIAL FOR MINOR
URBAN...FLASH FLOODING...AND RIVER FLOODING. MODELS STILL COMING
IN WITH ABOUT AN INCH OF RAIN AHEAD OF AND WITH THE FRONT. MOST OF
THIS WILL FALL IN 3 TO 6 HOURS AND COULD BE HEAVY. SNOW WILL MELT
SOME AND MAY GO AWAY IN THE VALLEYS WITH THE LEAST SNOW SUCH AS
ELMIRA AND WILKES BARRE. RIVER FORECASTS THIS MORNING HAD A FEW
POINTS GOING ABOVE FLOOD STAGE EARLY ON MONDAY. THE SNOW MELT IS
THE WILD CARD. THIS IS DEPENDENT ON HOW LONG AND HOW HIGH THE
TEMPERATURES AND DEWPOINTS GET AS WELL AS THE STRENGTH OF THE
WINDS. TEMPERATURES ARE STILL EXPECTED TO BRIEFLY SHOOT UP INTO
THE 40S TO LOW 50S IN SOME AREAS DURING SUNDAY AFTERNOON.
CERTAINLY...THIS WILL CAUSE CONSIDERABLE RIPENING OF THE SNOW
PACK...AND SOME MELTWATER RUNOFF. STRONG SOUTH WINDS WILL ALSO
HELP ADVECT SNOW EATING DWPTS INTO THE 40S. ALL OF THE
CONTRIBUTING FACTORS TO SIGNIFICANT MELTING AND RUNOFF ARE
FORECAST TO BE RELATIVELY SHORT LIVED THOUGH...MAINLY DURING THE 6
HOUR PERIOD SUN AFTN. IT APPEARS UNLIKELY AT THIS TIMES THAT THE
ENTIRE SNOW PACK HERE WILL DISAPPEAR. BEING COLD AND DENSE...BUT
NOT TOTALLY RIPE...THERE STANDS TO BE ROOM FOR RAIN ABSORPTION.
THERE STILL SHOULD BE ENOUGH WATER COMING OUT TO CONTRIBUTE TO
SIGNIFICANT RISES IN RIVER AND POOL ELEVATIONS. ON SUNDAY
NIGHT...COLD...SUBFREEZING TEMPERATURES ARRIVE BEHIND THE COLD
FRONT...SHUTTING DOWN THE RUNOFF PROCESS RATHER QUICKLY.
&&
.BGM WATCHES/WARNINGS/ADVISORIES...
PA...FLOOD WATCH FROM NOON EST TODAY THROUGH MONDAY MORNING FOR
PAZ038>040-043-044-047-048-072.
HIGH WIND WATCH FROM 7 AM EST THIS MORNING THROUGH THIS
EVENING FOR PAZ038>040-043-044-047-048-072.
NY...FLOOD WATCH FROM NOON EST TODAY THROUGH MONDAY MORNING FOR
NYZ009-015>018-022>025-036-037-044>046-055>057-062.
HIGH WIND WATCH FROM 7 AM EST THIS MORNING THROUGH THIS
EVENING FOR NYZ009-015>018-022>025-036-037-044>046-
055>057-062.
&&
SYNOPSIS...JAB
NEAR TERM...TAC
SHORT TERM...TAC
LONG TERM...JMA
AVIATION...JMA
HYDROLOGY...Hazardous weather outlook, Dec 22, 3:35 PM EST, 12 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 335 PM EST SAT DEC 22 2007 NYZ009-015>018-022>025-036-037-044>046-055>057-062-PAZ038>040-043- 044-047-048-072-232045- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-SULLIVAN-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-PIKE-SOUTHERN WAYNE- 335 PM EST SAT DEC 22 2007 ...HIGH WIND WATCH IN EFFECT FROM SUNDAY MORNING THROUGH SUNDAY EVENING... ...FLOOD WATCH IN EFFECT FROM SUNDAY AFTERNOON THROUGH MONDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK...SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. HIGH WIND WATCH. FLOOD WATCH. BEHIND THIS STORM...A COLD WEST TO NORTHWEST FLOW WILL SET UP BRINGING UPSTATE NEW YORK LAKE EFFECT SNOW. A LAKE EFFECT SNOW ADVISORY MAY BE NEEDED FOR THE SYRACUSE AND ROME AREAS MONDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED SUNDAY AFTERNOON AND EVENING.
The office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 23, 3:44 PM EST | River Flood Warning | BGM | Broome | 35 hr |
| Dec 23, 3:44 PM EST | River Flood Warning | BGM | Tioga | 57 hr |
| Dec 23, 3:44 PM EST | River Flood Warning | BGM | Chenango | 21 hr |
| Dec 23, 3:44 PM EST | River Flood Warning | BGM | Cortland | 21 hr |
| Dec 23, 3:44 PM EST | River Flood Warning | BGM | Bradford | 8 hr |
Nearby
Wind Advisories in New York, 2007Wind Advisories in Pennsylvania, 2007Every wind advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.